MAUDE Adverse Event Report: DEPUY MITEK LLC US 2.5MM CANNULATED SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US 2.5MM CANNULATED SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE
Model Number 285220
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a healthcare professional in australia that during a shoulder repair procedure on (b)(6) 2022, it was observed that the hexagonal end on the 2.5mm cannulated screwdriver device was burred round and spinning in the glenoid screw.According to the report, the device was ineffective in turning the screw.During in-house engineering evaluation, it was determined that the device was deformed on the distal part of the tip.It was reported that the guide wire was removed and tightened screw with a non-cannulated screwdriver to complete the procedure with a delay of five minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is currently unavailable.Investigation summary
=
> both the complaint device and a photo were received and evaluated.Upon visual inspection of the photo, wear marks and scratches were identified in the handle, biological residues where visible on device, also the screwdriver appears to be worn on the distal part of the tip; the device appeared to be heavily used.Based on the condition of the device in the photo, this complaint can be confirmed.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection of the device, a lot of wear marks and scratches were identified in the handle; also, the screwdriver was worn and deformed on the distal part of the tip.Finally, laser markings have faded indicating it was heavily used.This complain can be confirmed.The possible root cause for the reported condition can be that the device encountered unintended forces during its use.As per ifu, inspect the instruments before use for integrity and compatibility to ensure proper functionality and safety.Replace all dull instruments.For instruments that are provided in sets, instrument trays may be used for containment during sterilization.Place the instrument in the appropriate location within the sterilization tray.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
2.5MM CANNULATED SCREWDRIVER
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15791025
Report Number1221934-2022-03540
Device Sequence Number5401347
Product Code LXH
UDI-Device Identifier10886705017904
UDI-Public10886705017904
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number285220
Device Catalogue Number285220
Device Lot Number13N02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2013
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale